Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 8, NWS Sacramento, CA

September 23, 2018

NWS Sacramento, CA issued this red flag warning at Sep 23, 2018, 12:41 PM PDT. It took effect at Sep 23, 2018, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2018, 12:41 PM PDT (19:41 UTC)
In effect from
Sep 23, 2018, 11:00 PM PDT
Expired
Sep 25, 2018, 5:00 PM PDT
In force
42 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

323 
WWUS86 KSTO 231941
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1241 PM PDT Sun Sep 23 2018

...Red Flag Warning this Evening through Tuesday Afternoon...

.Northerly wind will increase this evening becoming gusty
overnight into Monday morning, and then again Monday evening into
Tuesday afternoon. Widespread poor humidity recoveries expected 
overnight with low daytime humidities Monday and Tuesday. 
Combination of gusty wind, low humidity, and very dry fuels could 
bring critical fire weather conditions during this period.

CAZ213-215>217-263-264-279-241600-
/O.UPG.KSTO.FW.A.0007.180924T0600Z-180925T1600Z/
/O.NEW.KSTO.FW.W.0008.180924T0600Z-180926T0000Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
1241 PM PDT Sun Sep 23 2018

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
TUESDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 
215, 216, 217, 263, 264, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 5 PM PDT
Tuesday. The Fire Weather Watch is no longer in effect. 

* WIND...North wind 10 to 20 mph with gusts to 25 mph, locally 
  higher. Strongest winds expected in the overnight and early 
  morning hours. 

* HUMIDITY...Overnight humidity recoveries as low as 20 to 30
  percent, locally in the 10s, especially over the northern and
  western Sacramento Valley and surrounding terrain. Daytime 
  minimum humidities below 15 percent, locally in the single 
  digits. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ221-266>269-241600-
/O.NEW.KSTO.FW.W.0008.180924T0600Z-180926T0000Z/
Stanislaus NF West of the Sierra Crest-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
1241 PM PDT Sun Sep 23 2018

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
TUESDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 221, 
266, 267, 268, AND 269...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 5 PM PDT
Tuesday. 

* WIND...Northeast to east wind 10 to 20 mph with gusts 25 to 30 
  mph. Strongest winds expected in the overnight and early morning
  hours. 

* HUMIDITY...Overnight humidity recoveries as low as 25 to 35
  percent, locally lower, especially Tuesday morning. Daytime 
  minimum humidities 10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
351 
WWUS86 KSTO 241324
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
624 AM PDT Mon Sep 24 2018

...Red Flag Warning through Tuesday Afternoon...

.Breezy northerly winds will continue through Tuesday afternoon
across parts of northern California. Poor overnight humidity
recovery and lowering daytime RH will also produce critical fire
weather conditions. The strongest winds will be over the higher
elevations of the coast range and Sierra and also the northern
Sacramento valley. 

CAZ213-215>217-221-263-264-266>269-279-250100-
/O.CON.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
624 AM PDT Mon Sep 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR 
BREEZY NORTH WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 
215, 216, 217, 221, 263, 264, 266, 267, 268, 269, AND 279...

* WIND...Northwest to northeast wind 10 to 15 mph with gusts 25 mph.
  Strongest winds expected in the overnight and early morning 
  hours. 

* HUMIDITY...Overnight humidity recoveries as low as 25 to 35
  percent, locally lower, especially Tuesday morning. Daytime
  minimum humidities 10 to 20 percent. Single digits possible in
  the northern Sacramento valley. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
738 
WWUS86 KSTO 241846
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1146 AM PDT Mon Sep 24 2018

...Red Flag Warning through Tuesday Afternoon...

.Breezy northerly winds will continue through Tuesday afternoon
across parts of northern California. Poor overnight humidity
recovery and lowering daytime RH will also produce critical fire
weather conditions. The strongest winds will be over the higher
elevations of the coast range and Sierra and also the northern
Sacramento valley.

CAZ213-215>217-221-263-264-266>269-279-251400-
/O.CON.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
1146 AM PDT Mon Sep 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR
BREEZY NORTH WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 
215, 216, 217, 221, 263, 264, 266, 267, 268, 269, AND 279...

* WIND...Northwest to northeast wind 10 to 15 mph with gusts to 30 
  mph. Strongest winds expected in the overnight and early morning
  hours. 

* HUMIDITY...Overnight humidity recoveries as low as 25 to 35 
  percent, locally lower, especially Tuesday morning. Daytime 
  minimum humidities 10 to 20 percent. Single digits possible 
  in the northern Sacramento valley.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
069 
WWUS86 KSTO 251312
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
612 AM PDT Tue Sep 25 2018

...Red Flag Warning through This Afternoon...

.Breezy northerly winds will continue through this afternoon 
across parts of northern California. Poor morning humidity 
recovery and low daytime RH will combine to produce critical fire
weather conditions. The strongest winds will be over the higher 
elevations of the coast range and Sierra and also the northern 
Sacramento valley. RH values will remain low tonight and Wednesday
but winds should be somewhat lighter. 

CAZ213-215>217-221-263-264-266>269-279-260000-
/O.CON.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
612 AM PDT Tue Sep 25 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR BREEZY WIND AND LOW RH FOR FIRE WEATHER ZONES 213, 
215, 216, 217, 221, 263, 264, 266, 267, 268, 269, AND 279...

* WIND...Northwest to northeast wind 10 to 15 mph with gusts to 30
  mph. Strongest winds expected in the morning hours. 

* HUMIDITY...Morning humidity recoveries less than 30 percent  
  Daytime minimum humidities 10 to 20 percent. Single digits 
  possible in the northern Sacramento valley.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
941 
WWUS86 KSTO 260001
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
501 PM PDT Tue Sep 25 2018

CAZ213-215>217-221-263-264-266>269-279-260115-
/O.EXP.KSTO.FW.W.0008.000000T0000Z-180926T0000Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
501 PM PDT Tue Sep 25 2018

...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR
WIND AND LOW RH FOR FIRE WEATHER ZONES 213, 215, 216, 217, 221, 
263, 264, 266, 267, 268, 269, AND 279...

Winds have decreased this afternoon thus lowering the higher than
normal fire conditions. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 23, 3:40 AM PDT, 9 hours 1 minute earlier.

Area forecast discussion, Sep 23, 3:40 AM PDT, 9 hours 1 minute before
Area Forecast Discussion
National Weather Service Sacramento CA
340 AM PDT Sun Sep 23 2018

.SYNOPSIS...
Slightly cooler today with locally gusty afternoon southwest
wind over higher mountain terrain. Drying and warming next week
with above normal temperatures. Areas of breezy northerly wind
develop tonight into Monday and persist into Tuesday.

&&

.DISCUSSION...
Upper trough moves across Interior NorCal today resulting in minor
synoptic cooling and locally gusty southwest wind in the Delta and
over higher mountain terrain this afternoon into evening. Some
high cloudiness associated with the short wave over northern
portions of the CWA attm will diminish this morning as the wave
progresses. 2 to 5 degrees of cooling expected over the CWA today
with afternoon highs peaking at seasonal values.

Upper trough shifts east into the Great Basin tonight as surface
and upper high in EPAC begins to build inland. N-S surface
pressure gradient between KCIC-KMFR increases to around 9 mb this
evening with 925 mb winds rising to around 20-25 kts after
midnight. This will result in increasing northerly wind over
portions of Interior NorCal overnight.

AMS warms Monday under rising heights/thicknesses and downslope
flow. North wind of 10 to 15 mph with local gusts to 25 mph can
be expected in northern and western portions of the Sacramento
Valley, western Shasta mountains, and east slopes of the Coastal
Range. Warming temperatures with downslope wind will result in
lowering humidity and increased fire weather concern. High
temperatures Monday climb to around 3 to 5 degrees above normal
with lower 90s in the Central Valley and 70s to 80s for the
mountains and foothills.

Heights continue to rise into midweek. Max temperatures increase
another 2 to 5 degrees Tuesday with a few degrees of additional
warming the following day. Wednesday appears to be the hottest
day of the week with mid to upper 90s in the Central Valley and
80s to lower 90s for the mountains and foothills. Some breezy
northerly wind continues into Tuesday morning then pressure
gradient decreases.

PCH

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)
Hot and dry weather will continue across the region much of the
latter half of the week as strong high pressure downstream of Rex
Block over the eastern Pacific covers the area. Potentially cooler
weather will return by next weekend as a stronger shortwave drops
down the West Coast from the north, and the southern closed low
attempts to approach the coast, but lots of uncertainty in how
this will play out. Have trended temperatures down for next
weekend.

&&

.AVIATION...

VFR conditions the next 24 hours. Local southwest wind 10-20 kts
vicinity Delta and across the higher elevations of the northern
Sierra Nevada.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from this evening through Tuesday morning for
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-
Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-
Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Southeast Edge Shasta-Trinity NF and
Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley
in Yolo-Sacramento Far Western Placer, southern Sutter and
Solano County Below 1000 Ft.

&&

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.